Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Miscellaneous Nephrology Topics
Question: Kidney Pain
|sinch - Sun Dec 10, 2006 8:10 am||
My 63 yr old husband had angioplasty in June '06. At that time he was given prednisone and whatever that dye is that they use for angioplasty. When he came home he had scanty urination with pain in his kidneys for a couple days and now he is urinating normally, but he has had constant pain in both kidneys. He will not go to the doctor and I'm concerned. He is currently taking Plavix, Metoprolol Tartrate and 325mg aspirin. What could be causing this pain. Could the dye have damaged his kidneys. This is what he thinks it is.
|Dr. Safaa Mahmoud - Sun Dec 10, 2006 4:59 pm||
Flank pain refers to pain in one side of the trunk between the upper abdomen and the back.
-Renal (kidney pains)
-Vertebral Disk and spinal problems
Kidney pains are typically less severe than pains due to renal stones.
Causes that induce kidney damage include:
- Radio contrast agents induce acute tubular necrosis with higher risk in elderly, but this is a reversible condition and recovery is the usual course.
- Long term use of NSAIDs as they inhibit the renal synthesis of vasodilatory prostaglandins.
in addition to interstitial nephritis.
There is no replacement for direct clinical examination. Follow up with his doctor is essential for physical examination, further investigations and proper management.
- Serum creatinine and blood urea
- Abdominal US
Keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.